This finding does not support the discontinuation of RAS inhibitors prior to exposure to contrast
ASP2215 in vitro media. The Society for Cardiovascular Angiography and Interventions (SCAI) recommended that RAS inhibitor therapy may be continued, but neither initiating treatment nor enhancing the dose should be considered . Does the use of diuretics increase the risk for developing CIN? Answer: We consider not to use diuretics, especially loop diuretics, which increases the risk for developing CIN. It has been reported that treatment with loop diuretics to prevent CIN increased the incidence of CIN . Diuretics should be discontinued before exposure to radiographic contrast media when clinically feasible . Loop diuretics increase the incidence of CIN even in patients without dehydration. In a study in which patients received hydration with 0.45 % saline, or 0.45 % saline plus loop diuretics, the incidence of CIN was significantly higher in those receiving loop diuretics than in Selleck AG-881 those receiving saline alone
. Recently, two RCTs have reported that the incidence of CIN decreased significantly in patients receiving a combination of aggressive saline infusion and furosemide through devices that balanced high urine output and venous fluid infusion to maintain a urine output of 300 mL/h (see “Prevention of contrast-induced nephropathy: fluid therapy”) [20, 21]. Does the use of non-steroidal anti-inflammatory drugs (NSAIDs) Protein kinase N1 increase the risk for developing CIN? Answer: We consider not to use NSAIDs because NSAIDs may increase the risk for developing CIN. Although an observational study showed that the development of CIN is more frequently observed in patients taking NSAIDs , there is no direct evidence indicating an association between NSAIDs and CIN. Patients receiving NSAIDs should discontinue them 24 h before, and not renew treatment till 24 h after, contrast radiography [17, 23]. Does the use of iodinated contrast
media increase the risk of lactic acidosis in patients receiving biguanide antihyperglycemic drugs? Answer: Biguanide antihyperglycemic drugs increase the risk of developing lactic acidosis when a transient decrease in kidney function occurs after the use of iodinated contrast media. Appropriate measures, such as a temporary suspension of biguanides before the use of iodinated contrast media, are considered for most patients excluding those who undergo an emergency procedure. Lactic acidosis is one of the most serious selleckchem adverse drug reactions to biguanide antihyperglycemic drugs. Although the incidence is very low, the prognosis of lactic acidosis is poor and mortality is high.